Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 338, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 24, 2011, 6:31 PM CDT for Sumner County, Kansas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2011, 6:31 PM CDT (23:31 UTC)
- Expired
- Jul 24, 2011, 7:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Sumner County, KS
The radar
The Vance AFB radar (KVNX), 60 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 6:37 PM CDT | TSTM WND GST 60 | 10 N Caldwell, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 2405 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
238
WUUS53 KICT 242331
SVRICT
KSC191-250000-
/O.NEW.KICT.SV.W.0338.110724T2331Z-110725T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
631 PM CDT SUN JUL 24 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 700 PM CDT
* AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF
CALDWELL...OR 17 MILES SOUTHWEST OF WELLINGTON...AND MOVING
NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
PERTH...MILAN AND MAYFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3703 9763 3711 9781 3714 9781 3731 9771
3722 9743
TIME...MOT...LOC 2331Z 211DEG 19KT 3715 9767
WIND...HAIL 60MPH <.75IN
$$
DUNTEN2 follow-up statements
033
WWUS53 KICT 242344
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
644 PM CDT SUN JUL 24 2011
KSC191-250000-
/O.CON.KICT.SV.W.0338.000000T0000Z-110725T0000Z/
SUMNER KS-
644 PM CDT SUN JUL 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
SUMNER COUNTY UNTIL 700 PM CDT...
AT 642 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 9 MILES SOUTHEAST OF ARGONIA...OR 16 MILES
SOUTHWEST OF WELLINGTON...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
MILAN AND PERTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3703 9763 3711 9781 3714 9781 3731 9771
3722 9743
TIME...MOT...LOC 2344Z 220DEG 11KT 3717 9765
WIND...HAIL 60MPH <.75IN
$$
DUNTEN607
WWUS53 KICT 242358
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
658 PM CDT SUN JUL 24 2011
KSC191-250008-
/O.EXP.KICT.SV.W.0338.000000T0000Z-110725T0000Z/
SUMNER KS-
658 PM CDT SUN JUL 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SUMNER COUNTY
WILL EXPIRE AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.
LAT...LON 3703 9763 3711 9781 3714 9781 3731 9771
3722 9743
TIME...MOT...LOC 2358Z 220DEG 11KT 3720 9762
$$
DUNTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 5:49 PM CDT, 42 minutes earlier.
Area forecast discussion, Jul 24, 5:49 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 549 PM CDT SUN JUL 24 2011 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU WEAK FRONTAL BOUNDARY WAS DRAPED WEST TO EAST ACROSS CENTRAL KS LATE THIS AFTERNOON. DEEP MOISTURE RESIDES ACROSS MUCH OF THE STATE WITH LITTLE-NO CONVECTIVE INHIBITION. EXPECTING BRUNT OF THUNDERSTORM ACTIVITY THIS EVENING TO OCCUR ALONG/SOUTH OF A LINE FROM TOPEKA TO SALINA TO DIGHTON. INVERTED-V TYPE SOUNDINGS AND LARGE SURFACE TEMPERATURE-DEWPOINT SPREADS ALONG/SOUTH OF FRONT SUGGEST MICROBURSTS ARE THE MAIN AVIATION THREAT THIS EVENING. BASED ON LATEST TRENDS...WILL INCLUDE TEMPO TS AT SLN/HUT/ICT AND VCTS ELSEWHERE. VFR CONDITIONS WILL PREVAIL WITH THE EXCEPTION OF NEAR THUNDERSTORMS. JMC && .PREV DISCUSSION... /ISSUED 338 PM CDT SUN JUL 24 2011/ DISCUSSION... TONIGHT: OUTFLOW BOUNDARY AND WIND SHIFT PUSHED ACROSS MOST OF FORECAST AREA THIS AFTERNOON. PERSISTENT REDEVELOPMENT OF STORMS OVER SEDGWICK COUNTY HAVE PRODUCED CIRCULAR OUTFLOW WHICH WILL LIKELY CONTINUE TO BE FOCUS FOR MORE STORMS THROUGH SUNSET. ALSO EXPECT INCREASED COVERAGE IN THE FAVORED AREA IN CENTRAL KS...WHERE RAIN HAS BEEN OCCURRING THE PAST FEW DAYS. ANTICIPATING VERY ISOLATED SEVERE STORMS AGAIN DURING THE EARLY EVENING FROM MICROBURSTS ON STORM COLLAPSE. BELIEVE ISOLATED STORMS WILL PROBABLY REDEVELOP IN THE PREDAWN HOURS...WITH BEST GUESS EITHER ACROSS FLINT HILLS AND SOUTHEAST KS...OR ALONG/WEST OF HIGHWAY 14. MON: STILL NOT OPTIMISTIC ABOUT PRECIPITATION ON MON...ALTHOUGH AN ISOLATED LATE DAY/EVENING STORM CANNOT BE RULED OUT WHERE CONVECTIVE TEMPERATURES ARE REACHED. AT THIS POINT...GIVEN UNCERTAINTY AND COVERAGE...NOT WORTH MENTIONING AT THIS TIME. HOWEVER SHOULD STORMS PERSIST LATER AND BE MORE WIDESPREAD THAN CURRENTLY ANTICIPATED SUN NIGHT...OUTFLOW BOUNDARY/EFFECTIVE FRONT COULD PROVIDE FOCUS FOR STORMS IN THE AFTERNOON. HIGHER DEW POINTS WILL LIKELY BE ADVECTING ACROSS THE AREA WITH EAST/SOUTHEAST SURFACE WINDS. THIS INCREASE IN LOW LEVEL MOISTURE WILL OFFSET ANY OF THE COOLING...WITH 105 HEAT INDICES LIKELY OVER VIRTUALLY ALL OF THE AREA. PLAN TO EXPAND WARNING TO ALL SECTIONS...ALTHOUGH RUSSELL AND BARTON COUNTIES MAY END UP A DEGREE OR TWO SHY OF CRITERIA. TUE-WED: LATEST RUNS OF MEDIUM RANGE MODELS SHOW LITTLE CHANGE FROM PREVIOUS RUNS WITH LONG WAVE PATTERN THROUGHOUT THIS PERIOD. APPEARS THAT HEAT WILL REMAIN ENTRENCHED THROUGHOUT THIS PERIOD. ONLY MINOR TWEAKS TO GOING TEMPERATURE FORECAST WITH EXCESSIVE HEAT WARNING EXPANDED THROUGH WED NIGHT. THU-SUN: A SHORTWAVE WILL LIKELY MOVE ACROSS THE NORTHERN PLAINS WITH TRAILING ENERGY GIVING A GLANCING SHOT TO THE AREA. QUESTIONABLE HOW FAR SOUTH ANY EFFECTIVE FRONT/BOUNDARY WILL GO...AND WILL TRIM BACK A BIT ON PRECIPITATION. TEMPERATURES OBVIOUSLY WILL BE HIGHLY CONTINGENT ON LOCATION OF BOUNDARIES/PRECIPITATION...BUT DO NOT SEE ANY SIGNIFICANT RELIEF FROM HEAT. JUST ENOUGH UNCERTAINTY TO NOT EXTEND EXCESSIVE HEAT WARNING THROUGH THE REST OF THE WEEK...ALTHOUGH FAIRLY CONFIDENT SOUTHERN HALF OF THE AREA WILL MAKE CRITERIA. MAIN POINT IS ALL MODELS SHOW INCREASING 500MB HEIGHTS THROUGHOUT THE PERIOD...MAKING SIGNIFICANT LOW LEVEL COOLING OR FRONTAL PASSAGE INCREASINGLY UNLIKELY. -HOWERTON AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE MAIN AVIATION CONCERN WILL BE THUNDERSTORMS ACROSS THE AREA TODAY...AND THE PLACEMENT OF THE FRONTAL BOUNDARY THROUGH THE FORECAST PERIOD. THE COOL FRONTAL BOUNDARY HAS MADE ITS WAY INTO CENTRAL AND EASTERN KANSAS IN A NORTH TO SOUTH FASHION. IN ADDITION TO THE BOUNDARY...AN OUTFLOW BOUNDARY FROM THE MORNINGS CONVECTION OVER SOUTHEASTERN KANSAS THAT HAS IMPACTED THE WIND FIELD. WINDS WILL BE TRICKY THROUGH THE DAY WITH THE IMPACT OF CONVECTION AND THE MULTIPLE BOUNDARIES. ON THE THUNDERSTORM FRONT...THERE IS CURRENTLY SOME ONGOING THUNDERSTORMS NEAR KRSL IN CENTRAL KANSAS...EXPECT THIS ACTIVITY TO CONTINUE TO PERSIST AND EXPAND THROUGH THE AFTERNOON ACROSS THE AREA. HAVE KEPT THE VCTS IN AT ALL OTHER TERMINALS BEYOND 20-21Z AND OVERNIGHT. SOME OF THE STRONGER STORMS COULD HAVE STRONG OUTFLOW/DOWNBURST WINDS. BILLINGS && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 77 100 76 102 / 30 10 10 10 HUTCHINSON 76 99 76 102 / 30 10 10 10 NEWTON 76 98 75 101 / 30 10 10 10 ELDORADO 75 99 74 100 / 30 10 10 10 WINFIELD-KWLD 78 101 77 101 / 30 10 10 10 RUSSELL 72 98 75 102 / 30 10 10 10 GREAT BEND 74 98 75 102 / 30 10 10 10 SALINA 76 99 76 101 / 30 10 10 10 MCPHERSON 75 99 75 101 / 30 10 10 10 COFFEYVILLE 77 102 76 102 / 30 10 10 10 CHANUTE 76 100 75 101 / 30 10 10 10 IOLA 76 100 75 101 / 30 10 10 10 PARSONS-KPPF 77 101 76 102 / 30 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM CDT WEDNESDAY FOR KSZ032-033- 047>053-067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jul 24, 3:56 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 356 PM CDT SUN JUL 24 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-252100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 356 PM CDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT DANGEROUS HEAT WILL AFFECT THE ENTIRE AREA THROUGH THE EARLY EVENING HOURS...PLEASE CHECK THE EXCESSIVE HEAT WARNING FOR DETAILS. WIDELY SCATTERED THUNDERSTORMS WILL PERSIST THROUGH SUNSET. BRIEF AND ISOLATED DAMAGING WINDS ARE LIKELY FROM THE STRONGEST STORMS THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH WEDNESDAY. CHECK THE EXCESSIVE HEAT WARNING FOR ADDITIONAL DETAILS. THE TRIPLE DIGIT HEAT INDICES WILL CONTINUE THROUGH SATURDAY OVER THE ENTIRE AREA. ADDITIONAL EXCESSIVE HEAT WARNINGS MAY BE NEEDED LATER IN THE WEEK. THERE ARE SLIGHT CHANCES FOR STORMS THURSDAY OVER CENTRAL KANSAS AND MOST OF THE AREA ON FRIDAY. STRONG STORMS ARE LIKELY AND ISOLATED SEVERE STORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT DUE TO THE ISOLATED AND TRANSIENT NATURE OF THE THREAT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Local storm report, Jul 24, 5:48 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
548 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND GST E HOISINGTON 38.52N 98.78W
07/24/2011 E70 MPH BARTON KS LAW ENFORCEMENT
SHED BLOWN DOWN BY WINDS AT LEAST 70 MPH.
&&
EPSSpecial weather statement, Jul 24, 6:06 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 606 PM CDT SUN JUL 24 2011 KSZ049-051-242330- MCPHERSON-SALINE- 606 PM CDT SUN JUL 24 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR MCPHERSON AND SALINE COUNTIES... AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SMOLAN...OR 9 MILES SOUTHWEST OF SALINA... AND MOVING EAST AT 15 MPH. ANOTHER STRONG STORM IS LOCATED 2 MILES NORTH OF LINDSBORG AND MOVING EAST AT 15 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DUNTEN
Local storm report, Jul 24, 6:15 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
615 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST 6 W MCPHERSON 38.37N 97.77W
07/24/2011 E60.00 MPH MCPHERSON KS TRAINED SPOTTER
THE FOLLOWING EVENTS WERE REPORTED 3 MILES SOUTH OF
CONWAY. TREE DAMAGE...ONE WITH A 2 FOOT TRUNK SNAPPED. A
10 INCH LIMB FELL ONTO FENCE. POWER LINES DOWNED ALONG
FRONTIER ROAD TO HIGHWAY 56. THIS OCAL STROM REPORT IS A
FOLLOWUP TO THE 520 PM CDT REPORT ISSUED AT 533 PM.
&&
EPSLocal storm report, Jul 24, 6:16 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
616 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 6 W MCPHERSON 38.37N 97.77W
07/24/2011 MCPHERSON KS TRAINED SPOTTER
THE FOLLOWING DAMAGE WAS REPORTED 3 MILES SOUTH OF
CONWAY. TREE DAMAGE...A TRUNK AROUND 2 FEET IN DIAMETER
SNAPPED AND A 10-INCH DIAMETER LIMB FELL ONTO A FENCE. IN
ADDITION...POWER LINES WERE DOWNED ALONG FRONTIER ROAD TO
HIGHWAY 56. THIS LOCAL STORM REPORT IS A FOLLOWUP TO THE
520 PM EVENT ISSUED AT 533 PM.
&&
EPSSpecial weather statement, Jul 24, 6:22 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 622 PM CDT SUN JUL 24 2011 KSZ092-242345- SUMNER- 622 PM CDT SUN JUL 24 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SUMNER COUNTY... AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF CALDWELL...OR 17 MILES EAST OF ANTHONY...AND MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DUNTEN
Special weather statement, Jul 24, 6:26 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 626 PM CDT SUN JUL 24 2011 KSZ049-250000- SALINE- 626 PM CDT SUN JUL 24 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SALINE COUNTY... AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF BROOKVILLE...OR 15 MILES SOUTHWEST OF SALINA...AND MOVING EAST AT 10 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DUNTEN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:00 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 48 min |
| Jul 23, 7:26 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 39 min |
| Jul 24, 4:02 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 28 min |
| Jul 24, 4:18 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 27 min |
| Jul 24, 4:41 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 34 min |
| Jul 24, 5:07 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 38 min |
| Jul 24, 5:13 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 62 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.